Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 121, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 16, 2025, 8:24 PM CDT for Reeves County, Texas. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2025, 8:24 PM CDT (01:24 UTC)
- Expired
- Oct 16, 2025, 10:08 PM CDT
- In force
- 104 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996
WGUS54 KMAF 170124
FFWMAF
TXC389-170430-
/O.NEW.KMAF.FF.W.0121.251017T0124Z-251017T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
824 PM CDT Thu Oct 16 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northwestern Reeves County in southwestern Texas...
* Until 1130 PM CDT.
* At 824 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Reeves County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3166 10392 3171 10394 3176 10394 3181 10381
3179 10381 3179 10380 3178 10380 3177 10380
3177 10379 3169 10376
FLASH FLOOD...RADAR INDICATED
$$
Lamberson2 follow-up statements
131
WGUS74 KMAF 170223
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
923 PM CDT Thu Oct 16 2025
TXC389-170430-
/O.CON.KMAF.FF.W.0121.000000T0000Z-251017T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reeves TX-
923 PM CDT Thu Oct 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR NORTHWESTERN REEVES COUNTY...
At 923 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected as storms have weakened and move out of the area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Reeves County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3166 10392 3171 10394 3176 10394 3181 10381
3179 10381 3179 10380 3178 10380 3177 10380
3177 10379 3169 10376
FLASH FLOOD...RADAR INDICATED
$$
Lamberson332
WGUS74 KMAF 170308
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1008 PM CDT Thu Oct 16 2025
TXC389-170318-
/O.CAN.KMAF.FF.W.0121.000000T0000Z-251017T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reeves TX-
1008 PM CDT Thu Oct 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN REEVES COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3166 10392 3171 10394 3176 10394 3181 10381
3179 10381 3179 10380 3178 10380 3177 10380
3177 10379 3169 10376
$$
LambersonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 7:09 PM CDT, 1 hour 15 minutes earlier. Its key messages:
- Updated at 709 PM CDT Thu Oct 16 2025
- Low (10-20%) rain chances this evening from the Presidio Valley into the Trans Pecos region and far southeast New Mexico.
- A cold front arrives late Saturday, bringing near normal temperatures to the area Sunday.
- Brief warmup Monday before another cold front brings Fall-like temperatures into the middle of next week.
Area forecast discussion, Oct 16, 7:09 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 709 PM CDT Thu Oct 16 2025 ...New AVIATION... .KEY MESSAGES... Updated at 709 PM CDT Thu Oct 16 2025 - Low (10-20%) rain chances this evening from the Presidio Valley into the Trans Pecos region and far southeast New Mexico. - A cold front arrives late Saturday, bringing near normal temperatures to the area Sunday. - Brief warmup Monday before another cold front brings Fall-like temperatures into the middle of next week. && .SHORT TERM... (This afternoon through Friday night) Issued at 117 PM CDT Thu Oct 16 2025 Current water vapor imagery shows an upper-level trough sitting over parts of the northwestern CONUS this afternoon (centered roughly over western portions of Wyoming). A surface low in the lee of the Rockies has helped facilitate gusty southerly/southeasterly winds across West Texas and Southeast New Mexico. Meanwhile, a disturbance rounding the base of the main trough will aid in the development of isolated showers and thunderstorms later this afternoon and evening. The best chances (10-20%) will stretch roughly from the Presidio Valley through the Davis Mountains and into Lea County. By Friday, another shortwave trough will begin to approach the area. This shortwave will push a Pacific front though the region, which will usher in drier, downsloping westerly/southwesterly winds. The trough itself looks to move over the area Friday night into Saturday morning. Guidance indicates as this occurs, gusty winds will develop in the Guadalupe Mountains, though they are expected to remain well- below warning criteria. Additionally, enough moisture should exist in the far eastern Permian Basin and Lower Trans-Pecos early Saturday morning to allow for some isolated showers and thunderstorms to develop as the trough moves through (10-20%). However, what moisture we do have will quickly be pushed off to the east, and behind the trough will come much drier air. Otherwise, temperatures remain unseasonably warm, with highs topping out in the mid-to-upper 80s for most, with some 90s in the Lower Trans-Pecos and along the Rio Grande. Lows in the upper 50s and low 60s can likewise be expected for the majority of the area both Friday and Saturday mornings. That being said, more Fall-like temperatures are on the way soon! Sprang && .LONG TERM... (Saturday through Wednesday) Issued at 117 PM CDT Thu Oct 16 2025 The upper-level trough moves off to the east by late Saturday morning/early afternoon. However, breezy conditions are expected to continue in the Guadalupe Mountains throughout the day with the passing of a cold front. Though, winds are forecast to be well below Advisory criteria. There may be a few remnant showers over our far northeastern counties Saturday morning, but should be out of the area by late morning as the trough exits to the east. Sunday morning temperatures will be the coolest many areas have seen in a while, with overnight lows in the 50s for most. Lows bottom out in the 40s across portions of the northwestern Permian Basin, southeast New Mexico, and higher terrain. Afternoon highs Sunday also take a hit in the post-frontal airmass, with highs ranging in the mid 70s to low 80s for most. The cooler temperatures will be short-lived as higher heights associated with ridging briefly returns to the area Monday. As a result, afternoon highs are forecast to top out into the 90s for most, except for portions of southeast New Mexico and across higher terrain. Ensemble guidance continues to show another upper-level trough approaching our region Tuesday, bringing a cold front along with it. This indicates the potential for breezy conditions on Tuesday next week. At this time, high temperatures Tuesday and Wednesday are forecast to dip back into the 70s and 80s behind the front. Despite all of the aforementioned troughs and fronts, the extended remains dry due to a lack of deep moisture. Greening && .AVIATION... (00Z TAFS) Issued at 709 PM CDT Thu Oct 16 2025 Isolated TSRA have developed east of the Davis Mountains into the Trans Pecos region early this evening. Any cell that develops will be capable of producing brief strong/erratic gusts, frequent lightning, and localized reductions in visibility due to heavy rain. Will monitor trends closely for impact near KPEQ and KFST through around 02Z or so. VFR otherwise prevails through the period. Southeasterly to southerly winds gradually taper this evening. Winds will shift more southwesterly to westerly late tonight and into the day Friday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 89 63 88 / 0 10 20 10 Carlsbad 58 85 55 84 / 10 0 0 0 Dryden 63 90 65 94 / 0 10 10 0 Fort Stockton 63 89 63 88 / 10 10 10 10 Guadalupe Pass 57 74 54 73 / 10 0 0 0 Hobbs 57 85 55 82 / 20 0 10 0 Marfa 54 82 53 80 / 20 10 0 0 Midland Intl Airport 63 88 63 87 / 0 0 10 0 Odessa 63 87 64 86 / 0 0 10 0 Wink 61 88 58 86 / 20 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...13 LONG TERM....55 AVIATION...21
In the hours before
Special weather statement, Oct 16, 6:54 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
654 PM CDT Thu Oct 16 2025
TXZ274-278-170030-
Reeves County Plains TX-Davis Mountains Foothills TX-
654 PM CDT Thu Oct 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL REEVES COUNTY
THROUGH 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Balmorhea, or 15 miles southwest of Toyah, moving
east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Reeves
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 10395 3114 10400 3126 10383 3111 10371
TIME...MOT...LOC 2353Z 247DEG 6KT 3113 10393
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
21Special weather statement, Oct 16, 7:18 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
718 PM CDT Thu Oct 16 2025
TXZ273-274-170045-
Eastern Culberson County TX-Reeves County Plains TX-
718 PM CDT Thu Oct 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN REEVES...EASTERN
CULBERSON AND SOUTHWESTERN LOVING COUNTIES THROUGH 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Orla, or 26 miles west of Mentone, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3188 10397 3175 10375 3174 10375 3174 10374
3171 10369 3162 10404 3170 10412
TIME...MOT...LOC 0018Z 235DEG 8KT 3171 10405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11Special weather statement, Oct 16, 7:35 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
735 PM CDT Thu Oct 16 2025
TXZ274-170100-
Reeves County Plains TX-
735 PM CDT Thu Oct 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES COUNTY
THROUGH 800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Balmorhea, or 16 miles south of Toyah, moving east
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saragosa.
This includes Interstate 10 between mile markers 199 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3123 10368 3099 10363 3100 10388 3101 10388
3113 10390
TIME...MOT...LOC 0035Z 260DEG 9KT 3107 10383
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
11Special weather statement, Oct 16, 7:49 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
749 PM CDT Thu Oct 16 2025
TXZ059-274-170115-
Loving TX-Reeves County Plains TX-
749 PM CDT Thu Oct 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN REEVES AND CENTRAL
LOVING COUNTIES THROUGH 815 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orla, or 18 miles west of Mentone, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mentone, Orla, and Slash Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 10398 3181 10401 3193 10361 3167 10352
TIME...MOT...LOC 0049Z 258DEG 14KT 3173 10391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21Special weather statement, Oct 16, 8:13 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
813 PM CDT Thu Oct 16 2025
TXZ274-170145-
Reeves County Plains TX-
813 PM CDT Thu Oct 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN REEVES AND
SOUTHWESTERN LOVING COUNTIES THROUGH 845 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orla, or 18 miles west of Mentone, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Reeves
and southwestern Loving Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3176 10397 3183 10381 3179 10381 3178 10380
3178 10379 3177 10378 3176 10376 3174 10375
3174 10373 3167 10371 3169 10396
TIME...MOT...LOC 0112Z 265DEG 9KT 3173 10391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
11The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 7:18 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Oct 16, 7:35 PM CDT | Special Weather Statement | MAF | Reeves | 25 min |
| Oct 16, 7:49 PM CDT | Special Weather Statement | MAF | Loving | 26 min |
| Oct 16, 8:13 PM CDT | Special Weather Statement | MAF | Loving | 32 min |
| Oct 16, 8:43 PM CDT | Special Weather Statement | MAF | Loving | 32 min |
| Oct 16, 10:15 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| Oct 16, 10:41 PM CDT | Special Weather Statement | MAF | Jeff Davis | 19 min |
| Oct 16, 10:55 PM CDT | Special Weather Statement | MAF | Jeff Davis | 50 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.